Alert archive / New Jersey / Small Craft Advisories in 2025
Small Craft Advisory 24, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Feb 14, 2025, 2:45 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2025, 2:45 AM EST (07:45 UTC)
- Expired
- Feb 14, 2025, 6:00 PM EST
- In force
- 15 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
010 WHUS71 KPHI 140745 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 245 AM EST Fri Feb 14 2025 ANZ450>452-142100- /O.CAN.KPHI.GL.W.0007.000000T0000Z-250214T1100Z/ /O.NEW.KPHI.SC.Y.0024.250214T0745Z-250214T2100Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 245 AM EST Fri Feb 14 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...Coastal waters from Sandy Hook to Great Egg Inlet NJ out 20 nm. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ453>455-141800- /O.CAN.KPHI.GL.W.0007.000000T0000Z-250214T1100Z/ /O.NEW.KPHI.SC.Y.0024.250214T0745Z-250214T1800Z/ Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 245 AM EST Fri Feb 14 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...Coastal waters from Great Egg Inlet NJ to Fenwick Island DE out 20 nm. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-141800- /O.CAN.KPHI.GL.W.0007.000000T0000Z-250214T1100Z/ /O.NEW.KPHI.SC.Y.0024.250214T0745Z-250214T1800Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 245 AM EST Fri Feb 14 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and rough waters. * WHERE...Delaware Bay. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
278 WHUS71 KPHI 140843 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 343 AM EST Fri Feb 14 2025 ANZ450>452-142200- /O.CON.KPHI.SC.Y.0024.000000T0000Z-250214T2100Z/ /O.NEW.KPHI.GL.A.0005.250216T2300Z-250218T0900Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 343 AM EST Fri Feb 14 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT... * WHAT...For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft. For the Gale Watch, west winds 25 to 35 kt with gusts up to 45 kt and seas 7 to 10 ft possible. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm, Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm and Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm. * WHEN...For the Small Craft Advisory, until 4 PM EST this afternoon. For the Gale Watch, from Sunday evening through late Monday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ453>455-142200- /O.CON.KPHI.SC.Y.0024.000000T0000Z-250214T1800Z/ /O.NEW.KPHI.GL.A.0005.250216T2300Z-250218T0900Z/ Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 343 AM EST Fri Feb 14 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT... * WHAT...For the Small Craft Advisory, northwest winds 20 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft. For the Gale Watch, west winds 25 to 35 kt with gusts up to 45 kt and seas 7 to 10 ft possible. * WHERE...Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...For the Small Craft Advisory, until 1 PM EST this afternoon. For the Gale Watch, from Sunday evening through late Monday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ430-431-142200- /O.CON.KPHI.SC.Y.0024.000000T0000Z-250214T1800Z/ /O.NEW.KPHI.GL.A.0005.250216T2300Z-250218T0900Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 343 AM EST Fri Feb 14 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT... * WHAT...For the Small Craft Advisory, northwest winds 15 to 20 kt with gusts up to 30 kt and choppy waters. For the Gale Watch, west winds 25 to 35 kt with gusts up to 45 kt and extremely rough waters possible. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...For the Small Craft Advisory, until 1 PM EST this afternoon. For the Gale Watch, from Sunday evening through late Monday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ Staarmann
510 WHUS71 KPHI 141130 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 630 AM EST Fri Feb 14 2025 ANZ450>452-142300- /O.CON.KPHI.SC.Y.0024.000000T0000Z-250214T2100Z/ /O.CON.KPHI.GL.A.0005.250216T2300Z-250218T0900Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 630 AM EST Fri Feb 14 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT... * WHAT...For the Small Craft Advisory, northwest winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft. For the Gale Watch, west winds 25 to 35 kt with gusts up to 45 kt and seas 7 to 10 ft possible. * WHERE...Coastal waters from Sandy Hook to Great Egg Inlet NJ out 20 nm. * WHEN...For the Small Craft Advisory, until 4 PM EST this afternoon. For the Gale Watch, from Sunday evening through late Monday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ453>455-142300- /O.CON.KPHI.SC.Y.0024.000000T0000Z-250214T1800Z/ /O.CON.KPHI.GL.A.0005.250216T2300Z-250218T0900Z/ Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 630 AM EST Fri Feb 14 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT... * WHAT...For the Small Craft Advisory, northwest winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft. For the Gale Watch, west winds 25 to 35 kt with gusts up to 45 kt and seas 7 to 10 ft possible. * WHERE...Coastal waters from Great Egg Inlet NJ to Fenwick Island DE out 20 nm. * WHEN...For the Small Craft Advisory, until 1 PM EST this afternoon. For the Gale Watch, from Sunday evening through late Monday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ430-431-142300- /O.CON.KPHI.SC.Y.0024.000000T0000Z-250214T1800Z/ /O.CON.KPHI.GL.A.0005.250216T2300Z-250218T0900Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 630 AM EST Fri Feb 14 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT... * WHAT...For the Small Craft Advisory, northwest winds 15 to 20 kt with gusts up to 30 kt and choppy waters. For the Gale Watch, west winds 25 to 35 kt with gusts up to 45 kt and extremely rough waters possible. * WHERE...Delaware Bay. * WHEN...For the Small Craft Advisory, until 1 PM EST this afternoon. For the Gale Watch, from Sunday evening through late Monday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
300 WHUS71 KPHI 141718 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 1218 PM EST Fri Feb 14 2025 ANZ450>452-142345- /O.EXT.KPHI.SC.Y.0024.000000T0000Z-250214T2300Z/ /O.CON.KPHI.GL.A.0005.250216T2300Z-250218T0900Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 1218 PM EST Fri Feb 14 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT... * WHAT...For the Small Craft Advisory, northwest winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft. For the Gale Watch, west winds 25 to 35 kt with gusts up to 45 kt and seas 7 to 10 ft possible. * WHERE...Coastal waters from Sandy Hook to Great Egg Inlet NJ out 20 nm. * WHEN...For the Small Craft Advisory, until 6 PM EST this evening. For the Gale Watch, from Sunday evening through late Monday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ453>455-142345- /O.EXT.KPHI.SC.Y.0024.000000T0000Z-250214T2100Z/ /O.CON.KPHI.GL.A.0005.250216T2300Z-250218T0900Z/ Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1218 PM EST Fri Feb 14 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT... * WHAT...For the Small Craft Advisory, northwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. For the Gale Watch, west winds 25 to 35 kt with gusts up to 45 kt and seas 7 to 10 ft possible. * WHERE...Coastal waters from Great Egg Inlet to Fenwick Island DE out 20 nm. * WHEN...For the Small Craft Advisory, until 4 PM EST this afternoon. For the Gale Watch, from Sunday evening through late Monday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ430-431-142345- /O.EXT.KPHI.SC.Y.0024.000000T0000Z-250214T2100Z/ /O.CON.KPHI.GL.A.0005.250216T2300Z-250218T0900Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 1218 PM EST Fri Feb 14 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT... * WHAT...For the Small Craft Advisory, northwest winds around 15 kt with gusts up to 25 kt and choppy waters. For the Gale Watch, west winds 25 to 35 kt with gusts up to 45 kt and extremely rough waters possible. * WHERE...Delaware Bay. * WHEN...For the Small Craft Advisory, until 4 PM EST this afternoon. For the Gale Watch, from Sunday evening through late Monday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
307 WHUS71 KPHI 142016 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 316 PM EST Fri Feb 14 2025 ANZ453>455-150930- /O.CAN.KPHI.SC.Y.0024.000000T0000Z-250214T2100Z/ /O.NEW.KPHI.SC.Y.0025.250216T0000Z-250216T2300Z/ /O.UPG.KPHI.GL.A.0005.250216T2300Z-250218T0900Z/ /O.NEW.KPHI.GL.W.0008.250216T2300Z-250218T0000Z/ Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 316 PM EST Fri Feb 14 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM SATURDAY TO 6 PM EST SUNDAY... ...GALE WARNING IN EFFECT FROM 6 PM SUNDAY TO 7 PM EST MONDAY... * WHAT...For the Small Craft Advisory, south winds 20 to 30 kt and seas 6 to 11 ft expected. For the Gale Warning, west winds 25 to 35 kt with gusts up to 45 kt and seas 7 to 10 ft expected. * WHERE...Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...For the Small Craft Advisory, from 7 PM Saturday to 6 PM EST Sunday. For the Gale Warning, from 6 PM Sunday to 7 PM EST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ430-431-150930- /O.CAN.KPHI.SC.Y.0024.000000T0000Z-250214T2100Z/ /O.NEW.KPHI.SC.Y.0025.250216T1200Z-250216T2300Z/ /O.UPG.KPHI.GL.A.0005.250216T2300Z-250218T0900Z/ /O.NEW.KPHI.GL.W.0008.250216T2300Z-250218T0000Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 316 PM EST Fri Feb 14 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 6 PM EST SUNDAY... ...GALE WARNING IN EFFECT FROM 6 PM SUNDAY TO 7 PM EST MONDAY... * WHAT...For the Small Craft Advisory, southwest winds 15 to 25 kt with gusts up to 30 kt and very rough waters expected. For the Gale Warning, west winds 25 to 35 kt with gusts up to 45 kt and extremely rough waters expected. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...For the Small Craft Advisory, from 7 AM to 6 PM EST Sunday. For the Gale Warning, from 6 PM Sunday to 7 PM EST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ450>452-150930- /O.CON.KPHI.SC.Y.0024.000000T0000Z-250214T2300Z/ /O.NEW.KPHI.SC.Y.0025.250216T0000Z-250216T2300Z/ /O.UPG.KPHI.GL.A.0005.250216T2300Z-250218T0900Z/ /O.NEW.KPHI.GL.W.0008.250216T2300Z-250218T0000Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 316 PM EST Fri Feb 14 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM SATURDAY TO 6 PM EST SUNDAY... ...GALE WARNING IN EFFECT FROM 6 PM SUNDAY TO 7 PM EST MONDAY... * WHAT...For the first Small Craft Advisory, northwest winds 15 to 20 kt with gusts up to 25 kt. For the second Small Craft Advisory, south winds 20 to 30 kt and seas 6 to 11 ft expected. For the Gale Warning, west winds 25 to 35 kt with gusts up to 45 kt and seas 7 to 10 ft expected. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm, Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm and Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm. * WHEN...For the first Small Craft Advisory, until 6 PM EST this evening. For the second Small Craft Advisory, from 7 PM Saturday to 6 PM EST Sunday. For the Gale Warning, from 6 PM Sunday to 7 PM EST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Feb 14, 2:04 AM EST, 41 minutes earlier.
Area forecast discussion, Feb 14, 2:04 AM EST, 41 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
204 AM EST Fri Feb 14 2025
.SYNOPSIS...
A low pressure system tracks across the eastern Canada tonight.
High pressure briefly builds in later Friday, then a much
stronger low with its warm and cold fronts moves through over
the weekend. Arctic high pressure then builds toward our area
early next week. A coastal low may develop and effect the area
towards the middle to latter part of next week.
&&
.NEAR TERM /THROUGH TODAY/...
A much colder day across the region with an added gusty wind which
will make it feel even colder.
The axis of an upper-level trough is forecast to cross our region
early this morning then lift more into the Canadian Maritimes
through the day. As this occurs, the flow aloft becomes more zonal
through tonight. A strong surface high pressure system initially
centered across the Ohio Valley will then move eastward through
today, and settle right over our area during the first half of
tonight before shifting to our north and east by daybreak Saturday.
The combination of deep surface low pressure in the vicinity of the
Canadian Maritimes and incoming strong high pressure will maintain a
tight pressure gradient across our region today. This along with
lingering cold air advection will result in efficient vertical
mixing and therefore a gusty west-northwest wind today. As the
surface high gets closer by later this afternoon, the flow within
the mixing layer weakens and therefore the surface winds are
expected to quickly diminish toward the late afternoon hours. Given
the dryness of the air mass, plenty of sunshine is expected although
some stratocumulus should occur at times especially near and
north/west of the I-95 corridor. Some of this is already in our far
western zones early this morning. A band of snow showers will be
close to northern Monroe County, PA in the Poconos where chance Pops
are in place very early this morning. A slight chance PoP extends
into far northwestern New Jersey. A few snow showers very early this
morning will also be in Berks County perhaps into parts of the
Lehigh Valley. All of this activity should weaken and dissipate
through this morning due to the combination of dry air and a
gradually lowering inversion. High temperatures today will be in the
30s (colder in the Poconos) and with the notable breeze wind chills
will be in the teens and 20s.
As the surface high continues to shift to our north and east
tonight, the zonal flow aloft should allow high to even some mid
level clouds to quickly increase from the west. These should
initially be thin enough to allow ideal radiational cooling for a
time this evening as the wind goes light and variable to calm. The
cloud cover should thicken up overnight as high to mid level
moisture increases. Low temperatures are forecast to be in low to
mid 20s, except teens in the Poconos into northwestern New
Jersey.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY/...
The big story for the weekend will be the low pressure system
that will impact the area Saturday into Sunday.
To start the day Saturday, a large area of low pressure will be
centered near Oklahoma with the system's warm front extending well
north and east into Indiana and Kentucky. As the warm front
approaches, expect clouds to quickly lower and thicken with
precipitation developing over the area west to east most likely
through the early to mid afternoon timeframe. This is a slightly
later onset than previous thinking as it will take some time for dry
air in the low levels to become saturated enough for precip. While
the inland track of the low will ultimately put the area on the
system's warm side, indications are there will be enough cold air at
the onset for a front end "thump" of snow that could affect areas
even as far south as the I-95 corridor. As such, expect that the
urban corridor will see precipitation start as snow Saturday
afternoon with the potential for an inch or two of accumulation
before a change to rain occurs here from south to north through the
late afternoon into the evening. Farther north, there will be
greater concerns for wintry precip lasting further into Saturday
night. Getting up towards the I-78 corridor, expect snow to mix with
and change to sleet and freezing rain into Saturday evening with the
potential for several hours of a wintry mix before an eventual
change to rain. It is this zone and areas northward where 2 to 4
inches of snow and sleet is expected with the potential for a tenth
to a quarter in of ice accretion to follow.
Heading into Sunday, all areas should become rain with rain becoming
more showery in nature as much of the area gets into the system's
warm sector. This will allow highs to get into the 50s to even some
low 60s across southern parts of the forecast area while our far
northern zones (southern Poconos and NW NJ) will only see highs in
the upper 30s to low 40s. As the low tracks nearby and then east and
northeast of the area by later Sunday this will drag a cold front
through during the afternoon. Guidance indicates some instability
ahead of this front and the forcing and wind field will also be
quite strong aloft. For this reason, some embedded thunderstorms
will be possible over Delmarva into SE PA and southern NJ and it's
not out of the question these could bring down some stronger winds.
Something we'll have to keep an eye on as we get closer in time to
this event. The other thing we'll have to keep an eye on is rivers.
Generally expect weekend QPF amounts to be 1 to 1.5+ inches which
normally isn't enough for flooding but given the snowmelt
contribution this could tip some points getting into action or even
minor flood stage. The best chances for this appear to be across the
Raritan basin.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
For Sunday night, a strong cold front will be sweeping offshore as
deep low pressure continues pulling away from the region north
and east into the Canadian Maritimes. This will bring drier but
much colder weather along with strong, gusty winds. Forecast
profiles indicate winds of 40-50 knots in the 850-925 mb layer
Sunday night into Monday so think we'll see max wind gusts of at
least 30 to 40 mph, if not stronger, during the Sunday night
and Monday timeframe. Lows Sunday night get down mainly into the
20s (teens north) with highs Monday only in the 20s to low 30s
for most areas. But with the wind, the wind chill will make it
feel much colder.
Cold but dry weather with NW flow will continue to dominate heading
into next Tuesday as the east remains under the influence of a broad
long wave trough with a strong and broad surface highs anchored near
the plains states into the midwest. Beyond this time, things could
get more interesting and active once again as a new storm system
begins to organize near the Gulf coast. This may then track up the
coast and bring the threat of snow to the area by later next
Wednesday into Thursday.
&&
.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Through today...VFR, however a snow shower in the vicinity of
KRDG and KABE can result in brief MVFR conditions very early
this morning. Northwest winds around 15 knots with gusts to
around 25 knots, then quickly diminishing late in the afternoon.
High confidence.
Tonight...VFR. West-northwest winds quickly diminish to around 5
knots early, then becoming light and variable or calm.
High confidence.
Outlook...
Saturday and Sunday...Sub-VFR conditions along with rain. Some
areas start as snow or a wintry mix Saturday before changing to
rain. A period of low-level wind shear probable, and west-
southwest to west- northwest winds Sunday gust to around 25
knots.
Monday...VFR. Northwest wind gusts to around 30 knots.
Tuesday...VFR with easing winds.
&&
.MARINE...
Gale Warning is in place through tonight as wind gusts 35-40 kt
are expected on the waters. Seas 4 to 7 feet.
For Friday, a Small Craft Advisory will be needed once the Gale
Warning expires. Northwest winds 15-25 kt and gusts up to 30
kt. Seas diminishing through the day but will be around 3 to 6
feet.
Outlook...
Saturday...Small Craft Advisory conditions may develop late at
night.
Sunday...Small Craft Advisory conditions, with Gale conditions
probable at night.
Monday...Gale conditions probable.
Tuesday...Winds diminishing but likely still at Small Craft
Advisory levels.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Gale Warning until 6 AM EST early this morning for ANZ430-431-
450>455.
&&
SYNOPSIS...Fitzsimmons/Gorse
NEAR TERM...Gorse
SHORT TERM...Fitzsimmons
LONG TERM...Fitzsimmons
AVIATION...Fitzsimmons/Gorse
MARINE...Fitzsimmons/Hoeflich/OHaraThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 3:30 AM EST | Winter Weather Advisory | PHI | Hunterdon, Morris, Somerset, Sussex, Warren | 57 hr |
| Feb 14, 3:43 AM EST | Gale Watch | PHI | 12 hr | |
| Feb 14, 3:16 PM EST | Gale Warning | PHI | 27 hr | |
| Feb 14, 3:16 PM EST | Small Craft Advisory | PHI | 39 hr | |
| Feb 14, 3:03 AM EST | Special Weather Statement | PHI | Montgomery | 27 min |
| Feb 14, 3:22 AM EST | Special Weather Statement | PHI | Lehigh | 23 min |
| Feb 14, 3:31 AM EST | Special Weather Statement | PHI | Montgomery | 29 min |
| Feb 14, 3:46 AM EST | Special Weather Statement | PHI | Lehigh | 29 min |
| Feb 14, 3:55 AM EST | Snow Squall Warning | PHI | Bucks, Lehigh | 35 min |
| Feb 14, 4:28 AM EST | Snow Squall Warning | PHI | Berks, Bucks, Lehigh, Montgomery | 47 min |
Nearby
Small Craft Advisories in New Jersey, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.